JACQUES J. SENNESAEL, M.D.; ALAIN G. DUPONT, M.D.; DIERIK L. VERBEELEN, M.D.; L. VAN HAELST, M.D., Ph.D.; LEENDERT C. PAUL, M.D., Ph.D.
To the editor: Mild and reversible elevation of blood pressure is a common manifestation of cyclosporine toxicity in organ graft recipients (1) and patients with ocular inflammatory diseases of autoimmune origin (2). We noted severe and irreversible hypertension in a patient receiving this drug for treatment of Graves' ophthalmopathy.
A 39-year-old white woman with Graves' disease had severe hyperthyroidism and eye symptoms. Her blood pressure was 160/85 mm Hg on admission. Treatment was begun with methimazole, 50 mg/d; plasma exchange; and cyclosporine, 10 mg/kg body weight d. The dosage of cyclosporine was tapered over 1 month to a maintenance dosage
Learn more about subscription options.
Register Now for a free account.
SENNESAEL JJ, DUPONT AG, VERBEELEN DL, VAN HAELST L, PAUL LC. Hypertension and Cyclosporine. Ann Intern Med. 1986;104:729. doi: 10.7326/0003-4819-104-5-729_1
Download citation file:
Published: Ann Intern Med. 1986;104(5):729.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only